• Neuropathy question again- How long have you had it, is it getting better, and what are you taking for it, if anything?

    Asked by GregP_WN on Wednesday, May 17, 2017

    Neuropathy question again- How long have you had it, is it getting better, and what are you taking for it, if anything?

    16 Answers from the Community

    16 answers
    • dhtdiver's Avatar
      dhtdiver

      Have had chemo based neuropathy since 2010....not getting any better, not getting any worse. Slight numbness in 3 toes left foot and right hand pinkey. Take a Vitamin B complex as suggested by oncologist.

      about 2 years ago
    • janec0488's Avatar
      janec0488

      Neuropathy left foot, toe next to my big toe has remained numb since November 2016. Taking B-Complex, no change. Any other suggestions?

      about 2 years ago
    • GregP_WN's Avatar
      GregP_WN

      Here is an answer emailed to me from Jan: Since chemo/2010, not getting better and no recommendations from the oncologist. I can't feel temperature on my skin from my knees down, sensations were awful during actual chemo. There were times I had difficulty walking as the bottoms of my feet were numb. It has affected my gate. Thankfully hands mostly spared, sometimes overuse brings on some numbness.

      about 2 years ago
    • Jouska's Avatar
      Jouska

      Have had neuropathy in my feet since chemo in 2014. It is not debilitating and I notice it most in bed or if my feet get cold. It is primarily in my toes and in the bottom of my feet - but only the half towards the toes. It is numbness and tingling, but not painful. I have a numb thumb but I think it is related to Armidex, not chemo. I don't do anything for it other than I always wear slippers around the house. I used to run around in bare feet but that seems to aggravate it. I will ask my oncologist about Vit B complex after reading the other comments.

      about 2 years ago
    • BuckeyeShelby's Avatar
      BuckeyeShelby

      I can't feel my toes and the bottoms of my feet. Some of what got emailed to Greg is sorta what I deal with except I don't have the temp thing going on. I do have problems w/balance. And like Jouska, it gets bad in bed. And my feet feel cold in bed, but they actually aren't cold to the touch. I take Gabepentin. If I don't, I get pain along w/the numbness.

      about 2 years ago
    • barryboomer's Avatar
      barryboomer

      I've been on multiple cancer sites and have talked and listened to MANY and nobody has an answer for this. It appears to be irreversible damage....

      about 2 years ago
    • Horselady46's Avatar
      Horselady46

      I have had it since 2013. Got it in my feet and fingers. It has gotten better in my fingers. Only a small amount but feet are still bad. Everything others have said. I took gabepentin but got a bad reaction to it. So I do take vitamin b complex. Walking is hard since I can't feel my toes. They feel cold most of time but they actually are not cold. I have found that wearing my shoes or slippers all the time helps the pain.

      about 2 years ago
    • Aylor's Avatar
      Aylor

      Mine started about July 2016. Just in my feet. Doc started me on Gabapentin 300 mg twice a day. I am now on 600 mg 3 times a day. It seems to help. I know it will not make it go away but it makes it more bareable. For me to make it more bareable I rub lotion on feet almost every night. I still walk very weird when I get up in the morning or after I have been sitting for over two hours or take my shoes off.

      about 2 years ago
    • Skyemberr's Avatar
      Skyemberr

      I've had it since chemo and it seems to be getting better. Ask me again in six months.......

      about 2 years ago
    • geekling's Avatar
      geekling

      Nothing is irreversible. There are simply things peeps dont yet know how to do.

      I think a daily influx of minerals and nutrients will help. I eat slippery elm every day to combat inflammation in my joints. It helps some.

      For some odd reason a LOT of folks are short in magnesium. The body requires it daily. Taking a pill is nice but one doesnt absorb everything in a pill. Bodies do, however, know how to digest food .. at least to some degree.

      http://www.vaughns-1-pagers.com/food/magnesium-foods.htm

      about 2 years ago
    • lroz57's Avatar
      lroz57

      I've had it 13 years & it's getting worse. I'm taking 600mg of Gabapentin 6x a day & 40mg of Cymbalta once a day.

      about 2 years ago
    • Terri's Avatar
      Terri

      I am on gabapentin 400 mg a day and Lexapro. It hurts. I tried taking nothing and it was awful. I tried taking more but there were too many side effects!!

      about 2 years ago
    • neddy5's Avatar
      neddy5

      Started a few months into chemo, still cant open jars its like no strength in mr hands. Feet are worse and its the balls of my feet that are bad , i cant jump rope in my exercise class and have a problem some days with balance . i am taking magnesium for my cramping but not sure if its helping any with the neuropathy .

      about 2 years ago
    • Russ' Avatar
      Russ

      My neuropathy started almost immediately, (16+ years ago), after I began 24/7 chemo, and it has gradually gotten worse. Like BuckeyeShellby, and others, I have a real balance issue, and there are times when I get these shooting pains in my feet, and sometimes up my calves. The pain will last for about 5-10 seconds, and sometimes it takes a couple of minutes to go away. This causes me to bang my foot repeatedly against the leg of the chair or the table. There are also times when I cannot tell if I have my socks on or not. It has now moved to my hands, but rather than numbness, or pain I have this burning sensation on the back of my right hand only. I once looked up neuropathy on the internet, and there were several causes of neuropathy of which I had 4 of them. 1) Chemo-although I don't believe my particular chemo drug is a cause,(?). 2) Lyme disease-which I had. 3) B12 Deficiency-which I had so I started with a shot once a week, but now take 1000mcg daily. 4) Diabetes-which I have. When they removed 40% of my pancreas I became an instant diabetic. I don't believe I shared this story, but I was having a real problem catching my breath to the point where I would bend over with my hands on my knees. I thought maybe it was my heart so my cardiologist scheduled a heart catheterization test. During my pre-op testing they checked my blood sugar and it was so high they had to cancel my heart test. My blood sugar was over 500, and they told me to get to my doctor today and get on insulin now!!! It was enough to scare me so I did go to my doctor's office and told the receptionist I needed a script for insulin. My doctor had been trying to get me on insulin for 2 years, and I would refuse. Had I known it was so easy I would have done it 2 years ago. A quick side note...before the shortness of breath started I had trouble seeing where my golf ball went. My eyes were blurred so I went to have my eyes checked and ordered 2 pair of glasses. Now before I picked up my glasses I was now on insulin, and when I went to pick up my glasses I tried them on, and they were blurred. I told them these are no good, you must have have the wrong script. My eyes were no longer blurred after I started insulin. I could now see my golf ball, and my breathing problem was gone. Doctor wants you on inulin...do it!!! My best to all of you...Russ

      about 2 years ago
    • Russ' Avatar
      Russ

      I forgot to tell you what & how much I am taking for neuropathy: Gabapentin 3600 mg daily; Nortriptyline 50mg a day. I also take 2 oxycodone every day. One pill around 3pm, because that is when I am least active, and the pain starts, and another one around 11pm-midnight. Bedtime is actually around 1-2am.

      about 2 years ago
    • Russ' Avatar
      Russ

      Again I forgot...10mg of oxycodone. Okay guys/girls...I am done with this topic. I think...maybe I'd better go back and read what I wrote or didn't write.
      Russ

      about 2 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive, squamous cell carcinoma questions.  Also, don't forget to check out our Invasive, Squamous Cell Carcinoma page.